Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

April 21, 2012City of Franklin, Virginia

NWS Wakefield, VA issued this special weather statement at Apr 21, 2012, 8:21 PM EDT for City of Franklin, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2012, 8:21 PM EDT (00:21 UTC)
Expired
Apr 21, 2012, 9:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

County City of Franklin, VA

The radar

The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS81 KAKQ 220021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT SAT APR 21 2012

NCZ013-014-VAZ092-093-096-220100-
GATES NC-HERTFORD NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
821 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORM MOVING TOWARDS WESTERN PORTIONS OF SUFFOLK...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COMO...OR ABOUT 8 MILES NORTHEAST OF
MURFREESBORO...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR WYANOKE...AND...RIDDICKSVILLE AT 825 PM EDT...DORT AT
830 PM EDT...CLEOPUS AT 835 PM EDT...ELWOOD AT 845 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3648 7706 3649 7707 3650 7706 3672 7685
      3658 7663 3642 7699

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 5:19 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 21, 5:19 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
519 PM EDT SAT APR 21 2012

.SYNOPSIS...
A COLD FRONT MOVES INTO THE MID ATLANTIC THIS EVENING AND STALLS
ALONG THE COAST LATER TONIGHT. MEANWHILE...LOW PRESSURE DEVELOPS OFF
THE SOUTHEAST COAST...AND MOVES UP THE EASTERN SEABOARD SUNDAY. THIS
AREA OF LOW PRESSURE CONTINUES TO INTENSIFY MONDAY OVER THE SAINT
LAWRENCE VALLEY AS HIGH PRESSURE BUILDS OVER THE MISSISSIPPI VALLEY.
ANOTHER LOW PRESSURE SYSTEM AND A COLD FRONT APPROACH THE AREA BY
MIDWEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
LATEST WATER VAPOR ANALYSIS SHOWS A COMPLEX WEATHER PATTERN OVER THE
EASTERN US. THE MOST CURRENT FEATURE OF INTEREST IS A JET STREAK
LIFTING NORTHEAST ACROSS THE EASTERN GREAT LAKES AND SAINT LAWRENCE
VALLEY...AND AN ASSOCIATED COLD FRONT. WEAK UPPER SUPPORT IN THE RRQ
OF THE JET COMBINED WITH 500-1000 J/KG OF MLCAPE HAS TRIGGERED SOME
RATHER BENIGN SHOWERS AND THUNDERSTORMS ACROSS THE PIEDMONT THIS
AFTERNOON. THIS ACTIVITY SHOULD CONTINUE OVER THE NEXT FEW HOURS AND
NUDGE SLIGHTLY EASTWARD.

THE MORE PROMINENT FEATURES OF INTEREST ARE AN IMPRESSIVE CLOSED LOW
OVER THE NORTHERN GULF...AND A VIGOROUS SHORTWAVE TROUGH DIGGING
ACROSS THE UPPER MIDWEST. THE DIGGING TROUGH ACROSS THE MIDWEST WILL
CAUSE THE SOUTHERN STREAM LOW TO MOVE NE ACROSS THE FL PENINSULA
TONIGHT. MEANWHILE...THE AFOREMENTIONED COLD FRONT WILL MOVE INTO
THE LOCAL AREA AND STALL OVERNIGHT.

THE TWO SYSTEMS WILL BEGIN TO PHASE WITH A STRENGTHENING ~1000MB
SURFACE LOW OFF THE SC COAST BY SUNDAY MORNING. THIS LOW WILL
CONTINUE TO DEEPEN AND MOVE NORTHWARD ALONG THE COAST DURING THE DAY
REACHING THE DELMARVA BY AFTERNOON.

AS FOR SENSIBLE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
MOVE IN FROM THE WEST THIS EVENING WITH THE APPROACHING COLD FRONT.
PRECIPITATION SHOULD BECOME MORE WIDESPREAD RAIN FROM SE TO N LATER
TONIGHT AND TOWARD MONDAY MORNING AS DEEP LAYER ASCENT INCREASES
WITH THE APPROACH OF THE CLOSED LOW. THUNDER REMAINS POSSIBLE OVER
SE LOCATIONS OVERNIGHT AS MINIMAL INSTABILITY PERSISTS.

DEEP LAYER ASCENT CONTINUES THROUGH THE DAY SUNDAY OVER THE REGION
IN THE RRQ OF A 125KT ANTICYCLONIC JET OVER THE SAINT LAWRENCE
VALLEY. ROBUST LOW-LEVEL MOISTURE TRANSPORT COMBINED WITH THE UPPER
SUPPORT WILL PRODUCE A WIDESPREAD SOAKING RAIN. OVERALL STORM TOTAL
QPF IS FORECAST TO BE 2-2.5IN EAST OF I-95 WITH 1-2IN ALONG AND WEST
OF I-95. GIVEN ANTECEDENT DRY CONDITIONS FLOODING ISSUES ARE NOT
EXPECTED. THUNDER REMAINS POSSIBLE IN THE SE BEFORE THE LOW MOVES TO
THE NORTH BY AFTERNOON. STRONG PRESSURE FALLS AHEAD OF THE LOW WILL
PRODUCE BREEZY CONDITIONS (SUB WIND ADVISORY CRITERIA) ALONG THE
COAST FOR A PERIOD OF TIME SUNDAY AFTERNOON. TEMPERATURES WILL BE
CHALLENGING...BUT THE LATEST FORECAST IS FOR TEMPERATURES AROUND 50
IN THE PIEDMONT SUNDAY...WITH MID 60S ALONG THE SE COASTAL
LOCATIONS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
RAINFALL SHOULD DIMINISH SW TO NE SUNDAY NIGHT AS DOWNSLOPE FLOW
BEGINS TO PREVAIL IN THE WAKE OF THE CYCLONE. THE MID/UPPER LOW
SLIDES OVER THE AREA MONDAY. STEEP LOW LEVEL LAPSE RATES DEVELOP
UNDERNEATH THE COLD ANOMALY MOVING OVERHEAD (-3 ST DEV 500MB HEIGHTS
PER GEFS). THIS WILL BRING A CHANCE OF SHOWERS AND THUNDER ALSO
CANNOT BE RULED OUT IF ENOUGH SURFACE HEATING OCCURS.
HOWEVER...DOWNSLOPE FLOW AND SUBSIDENCE SHOULD LIMIT COVERAGE AND
THE VERTICAL EXTENT OF ANY CONVECTIVE SHOWERS. HIGH TEMPERATURES
SHOULD BE IN THE MID 50S TO LOW 60S. SUBSIDENCE AND DEEP MIXING WILL
ALLOW FOR A BREEZY WESTERLY WIND.

CONDITIONS SHOULD SLOWLY IMPROVE BY TUESDAY AS THE UPPER LOW SLOWLY
DEPARTS TO THE NORTHEAST. MORNING LOW TEMPERATURES SHOULD BE IN THE
UPPER 30S TO LOW 40S...FOLLOWED BY MAXIMA IN THE UPPER 50S TO MID
60S UNDER A PARTLY TO MOSTLY SUNNY SKY. BREEZY CONDITIONS SHOULD
PERSIST DURING THE LATE MORNING AND AFTERNOON HOURS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN OMEGA HIGH OVER THE NORTHERN ATLANTIC OCEAN WILL KEEP A LONGWAVE
TROUGH OVER THE NORTHEAST U.S. THROUGH AT LEAST FRIDAY...ALLOWING A
SERIES OF SHORTWAVES TO IMPACT THE MID ATLANTIC STATES DURING THIS
TIMEFRAME. WEDNESDAY SHOULD BEGIN UNDER THE INFLUENCE OF THE
DEPARTING SURFACE LOW AND LINGERING SHORTWAVE ENERGY ON THE BACK
SIDE OF THE UPPER TROUGH. EXPECT SOME SHOWERS TO START THE
DAY...THEN THEY SHOULD TAPER OFF THROUGH THE AFTERNOON AS WESTERLY
FLOW DEVELOPS ALOFT AND CREATES A DRYING DOWNSLOPE EFFECT AT THE
SURFACE.

A DEVELOPING LOW OVER THE WESTERN APPALACHIANS ON WEDNESDAY NIGHT IS
EXPECTED TO TRACK EAST OVER THE AREA BEFORE TURNING NORTHEAST ONCE
IT IS OFFSHORE. PRECIPITATION SHOULD REMAIN FOCUSED ALONG THE COLD
FRONT...WHICH BECOMES DRAPED OVER NORTH CAROLINA THURSDAY THROUGH
THURSDAY NIGHT. SOME LINGERING SHOWERS ARE POSSIBLE IN EXTREME
SOUTHEAST VA AND NORTHEAST NC FRIDAY MORNING. OTHERWISE...THE
PERSISTENT LONGWAVE TROUGH FINALLY GETS KICKED INTO NORTHERN NEW
ENGLAND/CANADA AS THE NORTHERN ATLANTIC HIGH SHIFTS FAR ENOUGH TO
THE EAST AND AN UPPER LEVEL RIDGE BUILDS IN FROM THE CENTRAL U.S.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS WILL PERSIST INTO THE OVERNIGHT HOURS FOR MOST
SITES. CAN NOT RULE OUT A CONVECTIVE SHOWER OR TSTM THIS
AFTN/EVENING...ESPECIALLY IN THE WESTERN PORTIONS OF THE FA. COLD
FRONT APPROACHES THE AREA THIS AFTERNOON AND WILL BRING -RA TO KRIC
AND KSBY. THE FRONT WILL SLOW AS IT PUSHES EAST AND APPROACHES THE
COAST...POSSIBLY NEVER REACHING KECG.

LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO AND ALONG THE CAROLINA
COAST WILL MOVE NNE ALONG THE FRONT BRINGING A 12 HR PERIOD OF
-RA...WINDS GUSTING TO 20 KT AND IFR CEILINGS LATE SUNDAY MORNING
THROUGH SUNDAY AFTERNOON.

UPPER LEVEL SYSTEM WILL TRACK OVER THE AREA LATE SUNDAY THROUGH
MONDAY EVENING. CLOUDY SKIES WITH -RA AND WINDS GUSTING OVER 25 KT
WILL BE POSSIBLE DURING THIS PERIOD.

&&

.MARINE...
A BRIEF SURGE OVER SOUTHERN CHESAPEAKE BAY WILL LAST UNTIL ROUGHLY
THE SUN SETS TONIGHT. PREDOMINANTLY S WINDS WILL THEN SHIFT TO THE
SW AS A COLD FRONT APPROACHES THE WATERS. NOT MUCH CAA IS EXPECTED
TO TAKE PLACE BEHIND THE FRONT...THEREFORE WINDS SHOULD SWITCH TO
THE N-NE AND REMAIN AOB 15 KT OVERNIGHT. SUNDAY IS A TRICKY FORECAST
AS A LOW PRESSURE SYSTEM TRACKS UP THE EASTERN SEABOARD AND
INTENSIFIES. TIMING AND PLACEMENT WILL BE CRUCIAL AS TO WHERE THE
STRONGEST WINDS WILL DEVELOP. AT THIS TIME...EAST WINDS OF 15-20 KT
WILL BEGIN TO INCREASE OVER SOUTHERN COASTAL WATERS BY MID TO LATE
MORNING AND ADVANCE NORTHWARD WITH THE LOW. MARINERS SHOULD EXPECT
WINDS TO VEER TO THE SE...INTENSIFYING TO 20-25 KT...BY THE
AFTERNOON. OVER THE BAY/SOUND/RIVERS...WAVES OF 3-4 FT WILL BE
COMMON WITH 4-5 FT LIKELY IN SOUTHERN CHES BAY DURING THE AFTERNOON.
OVER COASTAL WATERS...SEAS OF 5-7 FT WILL BE COMMON WITH SEAS OF
7-9 FT LIKELY NEAR 20 NM. THE COMBINATION OF STRONG WINDS AND HEAVY
RAIN WILL RAPIDLY LOWER VISIBILITIES AND PRODUCE ROUGH CONDITIONS
FOR ALL MARINERS. OCEAN WATERS (ESPECIALLY OUT NEAR 20 NM) COULD
EXPERIENCE A BRIEF PERIOD OF GALE FORCE WIND GUSTS...BUT CONFIDENCE
REMAINS LOW DUE TO UNCERTAINTY OF THE LOW PRESSURE SYSTEM'S STORM
TRACK. SCA HEADLINES ARE IN EFFECT FOR SUNDAY THROUGH SUNDAY
NIGHT...WITH SOME AREAS EXTENDED THROUGH MONDAY EVENING. PLEASE
SEE WWW.WEATHER.GOV/WAKEFIELD OR WBCMWWAKQ FOR FURTHER UPDATES.

LOW PRESSURE MOVES NORTH OF THE REGION MONDAY...HOWEVER THE PRESSURE
GRADIENT REMAINS TIGHT AND COLD AIR ADVECTION NOSES IN BEHIND IT.
SURFACE WINDS WILL BE PREDOMINANTLY OUT OF THE WEST AND SPEEDS WILL
BE SLOW TO SUBSIDE. SCA HEADLINES WILL LIKELY NEED TO BE EXTENDED
THROUGH MONDAY NIGHT BEFORE OVERALL CONDITIONS IMPROVE. THE REGION
WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH THROUGH
TUESDAY NIGHT...KEEPING COOL AND SOMEWHAT UNSETTLE CONDITIONS ACROSS
THE AREA. A WEAK FRONT CROSSES THE WATERS LATE TUESDAY NIGHT AND MAY
PRODUCE A BRIEF SOUTHERLY SURGE.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES XPCD TO RISE ABT 0.5 FT ABV NRML (ESP NRN OCN
WTRS...AND INVOF SRN BAY-HAMPTON RDS) ON SUN AS LO PRES TRACKS NNE
ALG THE CST...AS WELL AS N WNDS INCRS. HOWEVER...THE FAST MOVING
SYSTEM IN ADDITION TO THE LATEST GUIDANCE SUGGESTS THAT NO MINOR
TIDAL FLOODING IS ANTICIPATED AT THIS TIME.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TO 11 PM EDT SUNDAY FOR
     ANZ635>638.
     SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 8 PM EDT MONDAY FOR
     ANZ630>632-634-650-652-654-656.
     SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 8 PM EDT MONDAY FOR
     ANZ633.
     SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 6 AM EDT MONDAY FOR
     ANZ658.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...BMD
AVIATION...DAP
MARINE...BMD
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Apr 21, 4:08 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT SAT APR 21 2012

NCZ012>016-030>032-VAZ048-049-060>097-222015-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
408 PM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS LATE THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SOAKING RAINFALL IS EXPECTED SUNDAY AS LOW PRESSURE IS
FORECASTED TO TRACK UP THE EASTERN SEABOARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ017-102-VAZ098>100-222015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
408 PM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS LATE THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SOAKING RAINFALL IS EXPECTED SUNDAY AS LOW PRESSURE IS
FORECASTED TO TRACK UP THE EASTERN SEABOARD. BREEZY TO WINDY
CONDITIONS ARE EXPECTED ALONG THE COASTLINES SUNDAY AFTERNOON. AND
EASTERLY WIND OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH IS EXPECTED
AHEAD OF THE LOW PRESSURE SYSTEM AS IT TRACK UP THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-650-652-654-656-222015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
408 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 8 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ658-222015-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
408 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 6 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635>638-222015-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
408 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-222015-
CURRITUCK SOUND-
408 PM EDT SAT APR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 8 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 21, 7:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
709 PM EDT SAT APR 21 2012

NCZ012-013-030-220000-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
709 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS MOVING TOWARDS SOUTHERN BERTIE COUNTY...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...ORIENTED FROM 29 MILES SOUTHWEST
OF RICH SQUARE TO 28 MILES SOUTHWEST OF LEWISTON WOODVILLE...OR FROM
9 MILES NORTH OF ROCKY MOUNT TO TARBORO...MOVING NORTHEAST AT 30
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  RICH SQUARE AROUND 745 PM EDT...
  ROXOBEL AROUND 755 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND
GUSTS TO 40 MPH WITH THESE STORMS. HEAVY RAIN IS ALSO OCCURRING WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS WILL BE POSSIBLE. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3593 7719 3601 7721 3607 7734 3609 7731
      3611 7724 3615 7727 3621 7739 3624 7738
      3632 7745 3630 7750 3632 7758 3635 7759
      3638 7755 3643 7758 3648 7754 3636 7707
      3603 7681 3593 7704

05
Special weather statement, Apr 21, 7:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT SAT APR 21 2012

MDZ021-220030-
DORCHESTER MD-
735 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF CAMBRIDGE...OR ABOUT 9
MILES SOUTHEAST OF COVE POINT...MOVING NORTHEAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR ANDREWS AT 745 PM EDT...BUCKTOWN AT
805 PM EDT.

WIND GUSTS TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3840 7586 3835 7597 3836 7599 3833 7601
      3827 7614 3828 7616 3826 7616 3824 7619
      3829 7621 3832 7627 3835 7627 3836 7625
      3836 7629 3838 7629 3859 7606 3858 7604
      3859 7601

05
Special weather statement, Apr 21, 7:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EDT SAT APR 21 2012

VAZ063-064-072>077-220045-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
751 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS MOVING NORTH OF METRO RICHMOND TOWARDS
NORTHERN NECK...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF MODERATE TO HEAVY SHOWERS AND EMBEDDED
THUNDERSTORMS...ORIENTED FROM COLONIAL BEACH TO STUDLEY...OR FROM
COLONIAL BEACH TO MECHANICSVILLE...MOVING EAST AT 35 MPH. THESE
SHOWERS AND THUNDERSTORMS WILL BE NEAR...
  WESTMORELAND STATE AROUND 755 PM EDT...
  STRATFORD HALL AROUND 800 PM EDT...
  TEMPLEMAN AROUND 805 PM EDT...

EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
WITH THESE STORMS. HEAVY RAINFALL IS ALSO EXPECTED WITH THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3826 7695 3822 7695 3817 7684 3817 7675
      3815 7659 3811 7659 3808 7654 3800 7660
      3800 7662 3767 7686 3768 7730 3799 7712
      3815 7709 3818 7706 3827 7704 3828 7698

05
Special weather statement, Apr 21, 7:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT SAT APR 21 2012

NCZ012>014-030-VAZ092-220100-
BERTIE NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-
758 PM EDT SAT APR 21 2012

...CLUSTER OF THUNDERSTORMS OVER NORTHAMPTON COUNTY NORTH CAROLINA
MOVING NORTHEAST...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND A FEW THUNDERSTORMS FROM 5 MILES EAST
OF WOODLAND TO 41 MILES SOUTHWEST OF ROXOBEL...OR FROM 7 MILES SOUTH
OF MURFREESBORO TO NASHVILLE...MOVING NORTHEAST AT 40 MPH. THE
STRONG SHOWERS AND THUNDERSTORMS WILL BE NEAR...
  WOODLAND AROUND 800 PM EDT...
  WINTON AROUND 810 PM EDT...
  RICH SQUARE AROUND 830 PM EDT...
  RICH SQUARE AROUND 835 PM EDT...
  ROXOBEL AROUND 855 PM EDT...
  AULANDER AROUND 900 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL...HEAVY RAINFALL AND LIGHTNING ARE
EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3599 7722 3601 7722 3606 7733 3607 7734
      3609 7731 3611 7724 3616 7727 3621 7739
      3624 7738 3627 7742 3629 7742 3632 7746
      3646 7723 3655 7692 3620 7682 3598 7719

JFOSTER
Special weather statement, Apr 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT SAT APR 21 2012

NCZ013-014-VAZ092-093-096-220100-
GATES NC-HERTFORD NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
821 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORM MOVING TOWARDS WESTERN PORTIONS OF SUFFOLK...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COMO...OR ABOUT 8 MILES NORTHEAST OF
MURFREESBORO...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR WYANOKE...AND...RIDDICKSVILLE AT 825 PM EDT...DORT AT
830 PM EDT...CLEOPUS AT 835 PM EDT...ELWOOD AT 845 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3648 7706 3649 7707 3650 7706 3672 7685
      3658 7663 3642 7699

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:31 PM EDTSpecial Weather StatementAKQBrunswick, Sussex59 min
Apr 22, 7:46 PM EDTSpecial Marine WarningAKQ89 min
Apr 21, 8:30 PM EDTSpecial Weather StatementAKQDorchester60 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.